Alert archive / Florida / Tornado Warnings in 2025

Tornado Warning 11, NWS Tampa Bay, FL

May 4, 2025Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at May 4, 2025, 7:40 AM EDT for Pasco County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2025, 7:40 AM EDT (11:40 UTC)
Expired
May 4, 2025, 7:55 AM EDT
In force
15 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2025-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2025-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

832 
WFUS52 KTBW 041140
TORTBW
FLC101-041215-
/O.NEW.KTBW.TO.W.0011.250504T1140Z-250504T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
740 AM EDT Sun May 4 2025

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Central Pasco County in west central Florida...

* Until 815 AM EDT.

* At 740 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles east of Jasmine Estates, or 8 miles southeast
  of Hudson, moving east at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Pasco County, including the following locations... Moon
  Lake, Gowers Corner, and Shady Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 2825 8258 2833 8263 2838 8244 2830 8239
TIME...MOT...LOC 1140Z 254DEG 13KT 2830 8256 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TBW
1 follow-up statement
156 
WWUS52 KTBW 041155
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
755 AM EDT Sun May 4 2025

FLC101-041205-
/O.CAN.KTBW.TO.W.0011.000000T0000Z-250504T1215Z/
Pasco FL-
755 AM EDT Sun May 4 2025

...THE TORNADO WARNING FOR CENTRAL PASCO COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

&&

LAT...LON 2825 8258 2833 8263 2838 8244 2830 8239
TIME...MOT...LOC 1153Z 254DEG 13KT 2832 8250 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 4, 3:55 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 4, 3:55 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
355 AM EDT Sun May 4 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 355 AM EDT Sun May 4 2025

Upper level cutoff low will continue to drift east northeast
across the eastern U.S. with an associated cool front moving
south into the region and eventually dissipating across the area
Monday. Deeper moisture ahead of this boundary will lead to
showers and a few thunderstorms during this time. Highest rain
chances will be across the Nature Coast this morning then with a
southwest flow across the region the best chances shift into the
interior and eastern half of the Florida peninsula this afternoon
and evening. Rather cold air aloft, 500mb temperatures -10C to
-12C, along with MLCAPE around 2000 J/kg will allow a few of the
storms to become strong with gusty winds and hail possible this
afternoon and evening, but mainly over the eastern half of the
peninsula.

For tonight, a few showers will be possible over the coastal
waters moving onshore later tonight into Monday morning. Then with
daytime heating and a southwest flow continuing any convection
will move inland and become more numerous once again over the
eastern half of the Florida peninsula during Monday afternoon and
evening where a strong storm or two will be possible once again.

For Tuesday and Wednesday, weak high pressure will setup over the
Florida peninsula with some drier air moving in. However, with
daytime heating and the sea breezes, isolated to low end scattered
convection cannot be ruled out over inland areas during the
afternoon and evening on these days.

Late in the week into next weekend the next upper level low and
troughing will move into the southeast states with deeper moisture
returning along with increased rain chances.

Temperatures will remain near to a few degrees above normal
through the week.

&&

.AVIATION...
(06Z TAFS)
Issued at 355 AM EDT Sun May 4 2025

Some areas of MVFR ceilings are expected this morning and
scattered showers and a few thunderstorms could bring some more
MVFR/local IFR conditions. Majority of the convection will move
well inland away the TAF sites by 18Z with VFR conditions then
expected into early tonight. More areas of MVFR ceilings will be
possible later tonight into Tuesday morning. Light southerly
winds early this morning will veer to southwest to west and
increase to 10 to 15 knots with some higher gusts this afternoon,
then diminish and become light later this evening.

&&

.MARINE...
Issued at 355 AM EDT Sun May 4 2025

Winds will remain below cautionary levels through the week.
A frontal boundary will approach from the north today with a
chance for showers and thunderstorms, which will persist into
Monday. High pressure and drier air will build back over the
waters for Tuesday and Wednesday before the next front approaches
late in the week.

&&

.FIRE WEATHER...
Issued at 355 AM EDT Sun May 4 2025

Moisture will be on the increase the next couple of days with a
chance of showers and a few thunderstorms today and Monday. Relative
humidity values will remain above critical levels for the next few
days with sustained winds less than 15 mph, therefore no Red Flag
conditions are anticipated. Dispersion values will however be rather
high today and Monday over inland areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  73  88  71 /  40  20  20   0
FMY  88  71  90  71 /  30  20  30  10
GIF  89  68  91  68 /  40  20  40  10
SRQ  85  70  86  69 /  30  20  30  10
BKV  86  63  88  61 /  60  10  20   0
SPG  84  73  85  73 /  40  20  30   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Close
DECISION SUPPORT/CLIMATE...Hurt

Nearby

Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.